Alert archive / Ohio / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 2, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Apr 20, 2000, 10:16 PM EDT for Tuscarawas County, Ohio. It was in force for 64 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 20, 2000, 10:16 PM EDT (02:16 UTC)
- Expired
- Apr 20, 2000, 11:20 PM EDT
- In force
- 64 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Tuscarawas County, OH
The radar
The Pittsburgh radar (KPBZ), 107 km from the middle of the area, began a volume at 02:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 20, 10:25 PM EDT | Thunderstorm Wind | Dover, OH | Thunderstorm winds downed several trees and power lines. |
| Apr 20, 11:00 PM EDT | Thunderstorm Wind | Dover, OH | Another round of thunderstorms passed through the area, downing several large trees. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 20, 7:15 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 2.3 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 60 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 2051 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 238 m²/s²
- 0-3 km storm-relative helicity
- 404 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
736 WUUS51 KPBZ 210217 SVRPIT OHC157-210315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 1016 PM EDT THU APR 20 2000 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TUSCARAWAS COUNTY IN OHIO * UNTIL 1120 PM EDT * AT 1016 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 25 MILES EAST OF DOVER...OR ABOUT 13 MILES SOUTH OF MINERVA...MOVING NORTHEAST AT 45 MPH. <<CALL TO ACTION>>DAMAGING WINDS...AND HEAVY RAINFALL ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 9:55 PM EDT, 21 minutes earlier.
Area forecast discussion, Apr 20, 9:55 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 955 PM EDT THU APR 20 2000 LN OF TSTMS MOVG ACRS ERN OH CONTG TO WKN AS IT MOVS INTO RGN OF LWR DEWPTS. STILL POTENTIAL FOR STG WINDS AS LN PUSHES THRU. WL KEEP MENTION OF CAT POPS FOR SHWRS/TSTMS OVRNGT. NO CHGS TO LTR PDS. .PBZ... MD...NONE. OH...SEVERE THUNDERSTORM WATCH UNTIL MIDNIGHT FOR ZONES OHZ039>041-048>050-057>059-068>069. PA...NONE. WV...NONE.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 9:58 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll, Tuscarawas | 62 min |
| Apr 20, 10:17 PM EDT | Severe Thunderstorm Warning | PBZ | Columbiana | 63 min |
| Apr 20, 10:19 PM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 61 min |
| Apr 20, 10:27 PM EDT | Severe Thunderstorm Warning | PBZ | Guernsey | 63 min |
| Apr 20, 10:35 PM EDT | Severe Thunderstorm Warning | PBZ | Noble | 65 min |
| Apr 20, 10:45 PM EDT | Severe Thunderstorm Warning | PBZ | Monroe | 65 min |
| Apr 20, 11:00 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Harrison | 60 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.